It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Sinus Problems Message Board

  • Risperdal/risperidone causing sinusitis!

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 04-30-2009, 01:42 PM   #1
    hopetofeelwell1
    Senior Veteran
    (female)
     
    Join Date: Apr 2006
    Location: Ma USA
    Posts: 639
    hopetofeelwell1 HB User
    Risperdal/risperidone causing sinusitis!

    Hi all! I was going to post this on my other post from a couple of days ago, but I thought this issue deserved a place of its own. I have been taking Risperdal or lately risperidone for sleep and as an adjunct to Lithium for the past few months. Recently--or should I say in almost the past two months that I have been taking either of these two that I have been getting sinus infections and sinusitis. I've had at least three treatments of antibiotics and it seems nothing is shaking this. Mind you, I have a lot of allergies and am susceptible to this stuff, but I get such headaches and blurred vision and sinus pressure I could scream. Well, today I saw the nurse practitioner who looked at the list of meds that I take(not many--only two psych and one for reflux) and the first thing she did was to check the side effects of each and concluded that it's the Risperdal or risperidone that I've been taking and she said it's famous for causing rhinitis which in turns becomes sinusitis. It figures--I just starting sleeping well after stopping smoking and now I'll probably have to stop taking it. I suffer through so many side effects that just never go away & it's frustrating. Today before I saw her I didn't take my morning Lithium or Prilosec and I actually felt better! It was sort of like getting a holiday or reprieve but I know I'll have to get back to my schedule. Has anyone else had a problem with sinusitis from antipsychotics? I would love to chat. Thanks so much--Hopeto--

     
    Sponsors Lightbulb
       
    Old 04-30-2009, 07:47 PM   #2
    Llama
    Senior Veteran
    (female)
     
    Join Date: Dec 2004
    Posts: 1,230
    Llama HB User
    Re: Risperdal/risperidone causing sinusitis!

    I don't have any experience with the sinusitis, but just wanted to say that I'm so sorry that you found a med that works and now you have to stop it! I've been there before.

     
    Old 04-30-2009, 08:50 PM   #3
    katlin09
    Inactive
    (female)
     
    Join Date: Mar 2008
    Posts: 5,037
    katlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB User
    Re: Risperdal/risperidone causing sinusitis!

    Hopeto,

    Don't you just love it. We live with this dam* disorder, we struggle to find cocktails that work, we find the meds that work and then can't take them because the side effects make it impossible. Has your GP suggested a preventative antibiotic to take all the time?

    My son used to have to do this, because he was born without an immune system, so he was on antibiotics daily for the first 4 years of his life, they would just rotate them every month switching one for another.

    kat

     
    Old 04-30-2009, 09:49 PM   #4
    hopetofeelwell1
    Senior Veteran
    (female)
     
    Join Date: Apr 2006
    Location: Ma USA
    Posts: 639
    hopetofeelwell1 HB User
    Re: Risperdal/risperidone causing sinusitis!

    Hi LLama & Katlin! The only thing that my nurse practitioner told me was to take Claritin and Nasonex because I can't stop the Risperidone. I beg to differ. I still feel that we can have a disease and follow a regimen and pretty much hope for the best. I also feel, however, that it is counterproductive to keep adding meds to take away the symptoms of the original med. We're in this to feel better, not worse or cause new issues. I will at my next visit on Tuesday discuss this with my therapist who in turn calls the pdoc and all three of us get on the same page. Maybe it was a good thing yesterday(Thursday) to go without meds for nearly a day to see what's up with how I feel. Tonight (it's bedtime) I took my nite dose of Lithium and the risperidone and I can see that I have a little reflux and my eyes bother me a little. I'll play it by ear until Tuesday and make a decision as to what to do. I will keep you folks posted. Thanks so much for caring and I will post very soon--Hopeto--

     
    Old 04-30-2009, 09:55 PM   #5
    dreams in neon
    Senior Veteran
    (female)
     
    Join Date: Oct 2008
    Location: WI
    Posts: 4,171
    dreams in neon HB Userdreams in neon HB User
    Re: Risperdal/risperidone causing sinusitis!

    Quote:
    Originally Posted by hopetofeelwell1 View Post
    I have been taking Risperdal or lately risperidone for sleep and as an adjunct to Lithium for the past few months. Recently--or should I say in almost the past two months that I have been taking either of these two that I have been getting sinus infections and sinusitis.
    I have year round allergies myself, but have never had sinusitis due to antipsychotics. The last case of sinusitis I had was in 1996, but it was due to strep and an ear infection.

    Risperdal is known for causing congestion although I don't know if this includes sinusitis.

    I wish I had something helpful to suggest.

    I'm sorry you're going through this. I wonder if lowering your Risperdal dose by .5mg will help?
    __________________
    Atypical Bipolar I Disorder with Rapid Cycling
    Meds:
    Depakote 1500mg
    Prozac 40mg
    Risperdal 1mg titrating to 6mg/day
    Klonopin .5mg (2x/day)
    Trazodone 100mg or 200mg PRN

    Last edited by dreams in neon; 04-30-2009 at 09:58 PM.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    risperidone?... seriously?! mmKay Depression 16 02-26-2010 07:40 AM
    Anyone taking Risperdal ? LovingMeOK Bipolar Disorder 2 09-26-2009 03:45 AM
    Two Question's about Risperdal.... Sari05 Mental Health 4 06-10-2008 05:17 PM
    watery sperm from taking risperdal psychdrifter Infertility 1 01-05-2008 07:57 AM
    Paxil / Risperdal America1970 Open to All Other Health Topics 6 03-30-2007 06:31 AM
    Antibiotic causing heartburn kellw57 Colds & Flu 3 03-16-2006 04:26 PM
    Post-ictal & Risperidone Moonrunner72 Epilepsy 0 01-29-2006 10:22 PM
    Low-dose Risperidone (Risperdal) in HFA and Asperger's Redhead23 Asperger's Syndrome 2 02-15-2004 01:10 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 08:01 PM.





    2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!